Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Diabetes. Feeling weak while on medication. No weakness after stopping glycomet but raised sugar level

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Dear Dr.
My father is having diabetics for last 10 years.
Two months ago, my father was taking following tablets,
Glycomet GP1 1-0-0 (30min before breakfast)
Glycomet SR 500mg 0-0-1 (after dinner)
Cardace 2.5mg 1-0-0 (after breakfast)
MetildaER 0-0-1 (one tab after dinner)
TripleACal (0-0-1) (one tab after dinner)
But the complaint was he was feeling weakness and got admitted two times in hospital. As per doctor, it was because of low sugar.

So the doctor advised to stop Glycomet GP1 . Now there is no complain for weakness. But the problem is the sugar level has increased in last test.
Currently he is taking medicines as follows:
Glycomet SR500mg 1-0-1 (after breakfast and after dinner)
Cardace 2.5mg 1-0-0 (after breakfast)
MetildaER 0-0-1 (one tab after dinner)
TripleACal (0-0-1) (one tab after dinner)

Recent sugar test report:

Plasma glucose -Fasting : 168
Plasma glucose -PP : 331

Sugar report 2 months ago was:
Plasma glucose -Fasting: 129
Plasma glucose -PP: 162

Could you please advise or recommend what will be the best option and let me know
if you need any more report. we had done full health checkup 2 months ago.

Thanks a lot for your time and advice!

Posted Wed, 24 Apr 2013 in Diabetes
Answered by Dr. Madhuri Patil 33 hours later

If you could let me know the values of tests done in the attached reports it will be great as the attached reports are not getting downloaded. I do not know whether you have attached any reports of his discharge summary while he was admitted due to low sugars.
Currently this kind of high sugar needs a small dose of another tablet. It is called Gliclazide. You will need to see a good Diabetologist for the dose and frequency of the same. Else, a drug from a new category which does not tend to make a person hypoglycemic is also available in the market. The drug is called Sitagliptin or Linagliptin. For this also you will have to see the doctor personally.
In short, you do have medications available for him which will take care of high sugars at the same time will avoid low sugars in him. But he needs to be shown to a good Diabetologist for the same. I hope you understand.
I shall wait for the attachment clarification. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor